On the derivative nonlinear Schrödinger equation

Nakao Hayashi, Tohru Ozawa

Research output: Contribution to journalArticle

104 Citations (Scopus)

Abstract

In this paper we discuss the Cauchy problem for the derivative nonlinear Schrödinger equation: i∂tψ + 2iδ∂x(|;ψ|2ψ) = 0, ψ(0, x) = f{cyrillic}(x), where δ ≠ 0. Under an explicit smallness condition of the initial data, we prove the unique global existence of solutions to this problem in the usual Sobolev spaces, in the weighted Sobolev spaces, and in the Schwartz class. We describe the smoothing effect in detail. Furthermore, for the data decaying exponentially at infinity we prove that the above equation has unique local solutions which are analytic in the space direction.

Original languageEnglish
Pages (from-to)14-36
Number of pages23
JournalPhysica D: Nonlinear Phenomena
Volume55
Issue number1-2
DOIs
Publication statusPublished - 1992 Feb
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the derivative nonlinear Schrödinger equation'. Together they form a unique fingerprint.

Cite this